Hail, Adams
- When
- March 22, 2:25 AM CST
- Where
- Adams County, 1 mi SE of Quincy
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.920, -91.387
An MCS with isolated severe thunderstorms moved through Missouri and Illinois.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
An MCS with isolated severe thunderstorms moved through Missouri and Illinois.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 21, 10:55 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1155 PM CDT WED MAR 21 2007 .UPDATE... COLD FRONT HAS INITIATED CONVECTION ACROSS SOUTHEASTERN NEBRASKA THIS EVENING AND IT IS MOVING SOUTHEAST INTO EXTREME NORTHWEST MISSOURI ATTM. BELIEVE THIS CONVECTION WILL CONTINUE TO DEVELOP AS STRONG WARM AIR ADVECTION CONTINUES UPON 50KT LLJ. BELIEVE ANY SEVERE THREAT WILL BE LIMITED TO HAIL AS MOST OF THIS ACTIVITY IS OR WILL BECOME ROOTED ABOVE THE BOUNDARY LAYER. POPS INCREASE DRAMATICALLY AFTER 06Z ACROSS THE NORTHERN PORTION OF THE CWA TO ACCOUNT FOR THIS CONVECTION. FRONT STILL ON TARGET TO STALL ALONG I-70 CORRIDOR TOMORROW MORNING. CVKING && .DISCUSSION... WARM FRONT HAS MOVED WELL NORTH OF THE AREA...AND TEMPERATURES HAVE SOARED THIS AFTERNOON TO NEAR 80 DEGREES ACROSS MUCH OF THE AREA. DEWPOINT TEMPERATURES HAVE ALSO CLIMBED INTO THE MID 50S WITH UPPER 50S/LOW 60S AS CLOSE AS EASTERN KANSAS. BOTH THE GFS AND NAM CONTINUE TO SHOW WAVES OF PRECIPITATION AFFECTING THE AREA OVER THE NEXT 72 HOURS OR SO AS A SLOW MOVING COLD FRONT MOVES INTO MISSOURI AND STALLS...AND SEVERAL SHORTWAVES RIPPLE ACROSS THE AREA IN ZONAL FLOW. TRYING TO FIGURE OUT EXACTLY WHERE THE BOUNDARY WILL SET UP AND THEREFORE WHERE THE HEAVY RAIN WILL OCCUR IS DIFFICULT. BOTH MODELS ARE FAIRLY CLOSE TO EACH OTHER...BUT ARE HAVING SOME RUN-TO-RUN CONSISTENCY ISSUES. IT STILL APPEARS THAT THE HEAVIEST RAIN WILL OCCUR NORTH OF THE I-70 CORRIDOR...PRIMARILY THURSDAY NIGHT AND FRIDAY MORNING. K-INDEX VALUES ARE PRETTY IMPRESSIVE FOR EARLY SPRING DURING THAT TIME PERIOD WITH BOTH MODELS AS HIGH AS 35-40 ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE 40KT LOW LEVEL JET PUSHING UP INTO THE AREA SHOULD BE MORE THAN ENOUGH TO KEEP THE CONVECTION FED WITH PLENTY OF JUICY AIR FROM THE GULF OF MEXICO ALL NIGHT. I WOULDNT BE SURPRISED TO SEE SOME SPOTS GET SEVERAL INCHES OF RAIN OUT OF THIS. WILL UPDATE THE HYDROLOGIC OUTLOOK (ESF) WITH THE LATEST THINKING...BUT WILL NOT ISSUE ANY FLOOD WATCHES AT THIS TIME. THE WARM FRONT/BAROCLINIC ZONE IS EXPECTED TO MOVE NORTH OF THE AREA SATURDAY AND SUNDAY...GIVING THE AREA A BREAK FROM THE HEAVIEST OF THE RAINS. HOWEVER PLENTY OF MOISTURE WILL REMAIN IN PLACE SO HAVE CONTINUED WITH CHANCE POPS THROUGH THE WEEKEND. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE REMAINDER OF THE FORECAST. CARNEY && .AVIATION... FOR THE 06Z TAFS... NOT TOO MUCH CHANGE IN THINK FROM 00Z TAFS. COMPLEX OF TSRA OVR NWRN MO AT 05Z IS EXPECTED TO MOVE EWD ACROSS NRN MO AND REACH KUIN AROUND 11Z. CDFNT IS MOVG SEWD WHICH WILL CAUSE SHRA AND SCT TSRA TO MOVE INTO KCOU/KSTL/KSUS BETWEEN 10-14Z. FRONT WILL STALL ALG A KMKC-KSTL LINE LATE MORNING AND AFTERNOON BEFORE LIFTING BACK NWD AS A WRMFNT THURSDAY EVENING. HAVE KEPT PROB30 GROUPS 18-24Z TOMORROW AT KCOU/KSTL/KSUS TO REFLECT DEVELOPMENT ALONG THE FRONT AND THEN BETTER CHANCE AT KUIN TOMORROW EVENING AS LOW LEVEL FORCING INCREASES AS FRONT MOVES NWD. GRADIENT WINDS WILL SLOWLY DIMINISH OVERNIGHT EXCEPT NEAR TSRA...AND MAY GO LGT AND VRB WHERE THE FRONT STALLS OUT TOMORROW. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT WED MAR 21 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 345 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TONIGHT AS THE COLD FRONT PUSHES INTO THE AREA FROM THE NORTHWEST. HEAVY RAIN AND LARGE HAIL ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE LIKELY FROM THURSDAY INTO FRIDAY ACROSS MUSH OF THE REGION AS A FRONTAL SYSTEM LINGERS OVER THE AREA FOR MUCH OF THIS PERIOD AND INTERACTS WITH A WARM AND UNSTABLE AIRMASS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. A FEW PERIODS OF HEAVY RAINFALL ARE POSSIBLE WITH THE THUNDERSTORMS... ESPECIALLY THURSDAY AND THURSDAY NIGHT. SEE THE LATEST FLOOD PRODUCTS FROM THE ST LOUIS NATIONAL WEATHER SERVICE OFFICE FOR ADDITIONAL DETAILS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION FROM SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ATTENTION MAY BE REQUIRED ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TONIGHT. SPOTTERS ARE ASKED TO RELAY OCCURRENCES OF FLOODING OR RAINFALL AMOUNTS OF ONE INCH OR GREATER.
The St Louis radar (KLSX), 149 km away, was scanning. The volume nearest the first event began at 08:25 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19888, 19887.